Sex & Romance
Dear Community,

Our tech team has launched updates to The Nest today. As a result of these updates, members of the Nest Community will need to change their password in order to continue participating in the community. In addition, The Nest community member's avatars will be replaced with generic default avatars. If you wish to revert to your original avatar, you will need to re-upload it via The Nest.

If you have questions about this, please email [email protected]

Thank you.

Note: This only affects The Nest's community members and will not affect members on The Bump or The Knot.

Gotta change pills, but don't want to lose libido

I have been playing musical birth control pills for almost a year now.  I am currently on Desogen and I hate it!  I am always bloated, I get really, really emotional especially around my period, my periods have been a little heavier (nothing major, but still heavier), I get more headaches and I can't stop eating (normally, not a problem on other pills).  I have been also getting a bit of spotting, despite taking it correctly.  I have been changing pills trying to find one that doesn't kill my libido and that I don't spot taking.  I started on OTC lo, then OTC, then Desogen.  I know everyone's body reacts differently to medication, but is there a pill that you have had success with (I don't want to use and IUD, the shot or Family Planning Method)?

Re: Gotta change pills, but don't want to lose libido

  • I use Loestrin fe 1.5/30? I think I just finished a pack so I don't have it on me at the moment. My periods are minimal no side effects and definitely no problems with libido
    ?I always like to look on the optimistic side of life, but I am realistic enough to know that life is a complex matter.? ~Walt Disney
  • I have been on approximately 10 different pills in my life, and all of them have just about killed my libido, except for Yaz, which I'm on now. I know Yaz gets a lot of bad press, but for me, it's been good, because it doesn't cause vaginal dryness or low libido, which were just part of life with every other pill. Yaz contains a different type of hormone than the other types of pills, so you may want to try it.
  • I am glad to know that I am not the only one who has had trouble finding a good BCP.  Is Yaz the one that you have a period only 4 times a year?  I know it may sound weird, but I prefer to get my period every month so I am not freaking out that I could be pregnant.  I am also not sure if the health department I go to carries that brand.  I will ask about it though.
  • No, that's Seasonique, I think. I agree, I always preferred getting my period so I could be sure I wasn't pregnant. I do normally get my period on Yaz, though it's only a few days long. I was taking the name brand Yaz for the past 6 months, and then I switched to the generic version, Gianvi. I didn't notice a difference, but Gianvi is definitely cheaper. I know everyone is different, but this one worked for me! Good luck, I found the libido problems with previous birth control pills so frustrating and depressing.
  • At this point, I almost wouldn't mind decreased libido (though obviously hope it doesn't happen) if I could get rid of this painful bloated feeling and super emotional/depression I have been experiencing!  I will ask about it.
  • Im on ortho tri cyclen and I am happy.

    My libido is fine...strong as ever! hahaha

    It did make me a little moody (it took me a few months to figure it out, now I can control my moodswings because I know exactly what to expect and when. I cry more when Im upset now, before I could be upset without crying, but before starting BCP my moodswings were unpredictable, I like the trade off).

    Im pretty sure it gave me a little acne...I never had problems before, but my forehead gets tiny little pimples expecially between my eyebrow area. However,I also have eczema and havn't been to a dermatologist in awhile (no health insurance coverage) so it could be that too. Its not severe enough to make me worry.

    Ive had migraines for years on and off, and since starting ortho tri cyclen...no change.

    Other than that Ive been happy with my short, predictable periods, and can deal with my mood swings (cause I would have gotten them anyway, now its just predictable and not so bad).

  • I have  been on quite a bit of different pills and all of them decreased my libido which therefore ended up stopping all pills.  Not sure why you don't want an IUD- but its a good choice for someone who doesn't want children for a long period of time,  and if you don't want children period, maybe something permanent would work.  I would talk to your doctor about your concerns and see what they suggest.  I would suggest reading Taking Charge of your Fertility and learning more of your cycle- then be less likely to freak out not getting your period.
    image
  • image heather&edwin:

    Im on ortho tri cyclen and I am happy.

    My libido is fine...strong as ever! hahaha

    It did make me a little moody (it took me a few months to figure it out, now I can control my moodswings because I know exactly what to expect and when. I cry more when Im upset now, before I could be upset without crying, but before starting BCP my moodswings were unpredictable, I like the trade off).

    Im pretty sure it gave me a little acne...I never had problems before, but my forehead gets tiny little pimples expecially between my eyebrow area. However,I also have eczema and havn't been to a dermatologist in awhile (no health insurance coverage) so it could be that too. Its not severe enough to make me worry.

    Ive had migraines for years on and off, and since starting ortho tri cyclen...no change.

    Other than that Ive been happy with my short, predictable periods, and can deal with my mood swings (cause I would have gotten them anyway, now its just predictable and not so bad).

    ortho tri cyclen just about ruined my life lol  I'm glad it works for you though 

    ?I always like to look on the optimistic side of life, but I am realistic enough to know that life is a complex matter.? ~Walt Disney
  • image wasgrl18:
    image heather&edwin:

    Im on ortho tri cyclen and I am happy.

    My libido is fine...strong as ever! hahaha

    It did make me a little moody (it took me a few months to figure it out, now I can control my moodswings because I know exactly what to expect and when. I cry more when Im upset now, before I could be upset without crying, but before starting BCP my moodswings were unpredictable, I like the trade off).

    Im pretty sure it gave me a little acne...I never had problems before, but my forehead gets tiny little pimples expecially between my eyebrow area. However,I also have eczema and havn't been to a dermatologist in awhile (no health insurance coverage) so it could be that too. Its not severe enough to make me worry.

    Ive had migraines for years on and off, and since starting ortho tri cyclen...no change.

    Other than that Ive been happy with my short, predictable periods, and can deal with my mood swings (cause I would have gotten them anyway, now its just predictable and not so bad).

    ortho tri cyclen just about ruined my life lol  I'm glad it works for you though 

    Just goes to show .. everyones chemistry is different! hehe

  • It took me forever to find one! It seemed like every 6 months, we were changing it. I finally found the NuvaRing and I LOVE it! Slight mood change but no change in libido plus its a once a month deal. Highly recommend :-)
    Adopt a shelter pet

    Daisypath Wedding tickers
  • I recently switched to ortho tricyclen lo and I really like it. I feel like I have more of a sex drive, I don't get as many pimples, my period is lighter and I don't get migraines. I'm also not as emotional.

    I've also taken Yaz, Ocella (generic Yasmin), and Estrostep.  Yaz was good for acne but gave me 3 day migraines, Ocella gave me horrible cramps and Estrostep made me feel crazy. The main reason why I decided to take the Lo version of ortho tricyclen is because the first birth control I took was ortho tricyclen and I had no issues until I was on it for 4 years and started spotting. 


Sign In or Register to comment.
Choose Another Board
Search Boards